HomeAnswersInternal MedicinetestosteroneCan low testosterone levels cause fatigue and increased heart rate?

Can low testosterone levels cause fatigue and increased heart rate?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 5, 2018
Reviewed AtJanuary 4, 2024

Patient's Query

Hi doctor,

I am a 21 year old male, and I am studying nutritional science. Over the past year, I have been experiencing these symptoms. I have a fast pounding heart, especially after a night of drinking. The following morning, I always wake up early to a pounding heart, and it scares me. This happens after big meals and while exercising also. When I exercise, my heart feels like it is going to explode. I also have fatigue and mental fogginess, my concentration is low, and I feel like I am just overall slow or have low energy. I have anxiety, and I have been diagnosed with anxiety in the past. I was in a dark place for awhile, but things seem to be getting better. The doctor wanted to put me on Zoloft, but I declined and had thankfully found peace with daily meditation. I have a low libido, and I am just not that interested anymore. My testosterone levels are low for my age. My last readings were 302 ng/dL, 290 ng/dL, and 270 ng/dL, which were all taken in the morning. As a person who exercises a good amount, I find it hard to gain strength or any muscle. I want to fix this, and I have consulted many doctors, but none are willing to help me. I honestly believe that my testosterone level is the main cause with all this. I have thought about taking matters into my hands and starting a treatment regimen but, I would rather do so under the supervision of a doctor.

Hello,

Welcome to icliniq.com.

As your BMI (body mass index) is 34, in obesity, the decreased levels of testosterone-binding protein cause a decrease in the total testosterone levels, but not the normal free level. Before we evaluate you for low testosterone, we need to confirm it by doing free testosterone levels. If free is also low, then we need to find the cause, for that, we need FSH (follicle-stimulating hormone) and LH (luteinizing hormone) level. So, you first get free testosterone levels done. Also, any anxiety, depression, or any psychological issues can cause loss of libido. You can visit an endocrinologist for the same. Secondly, regarding your heart rate, it is certainly not related to testosterone. But it can be related to anxiety, alcohol, and heart. There are two possibilities, one is anxiety related and secondly due to heart arrhythmia. Many individuals who drink, tend to have a weakening of the heart and atrial fibrillation, in which heart beats irregularly and fast, especially after drinks. Do you get these palpitations daily? If yes, then you should get a Holter monitoring done, which will help to see your rhythm during your symptoms and interpret whether these are heart-related or just anxiety. If not, you should try to get an ECG done during palpitations. Also, you should get an echocardiography done for heart function. In treatment, you continue doing yoga, meditation, regular exercises, and gradually stop alcohol or smoking if any. Also, you can also get prescribed anti-anxiety medicine like tablet Ciplar (Propranolol) LA 20 mg once a day, which will take care of anxiety and palpitations. Also, try to engage yourself in other activities and do not think much about your illness. Hope this helps you. Get back if you have any further doubts.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy